| Model Number |
BEA28-80/I20-40 |
| Medical Device Problem Code |
Appropriate Device Problem Term/Code Not Available (3191)
| Health Effect - Clinical Code |
Failure of Implant (1924)
| Date of Event |
08/08/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft, a suprarenal stent graft extension and an ovation extender to treat an abdominal aortic aneurysm (aaa).Approximately 4 years post initial procedure during a routine follow up a type 3a endoleak was identified.Patient is pending a follow up angiogram and the physician is planning a re-intervention.
Additional Manufacturer Narrative
The device remains implanted in the patient; therefore, it will not be returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the reported type 3a endoleak (of the bifurcated stent graft and proximal aortic extension) with additional endovascular procedure are confirmed.This is consistent with the reported adverse event/incident.Procedure-related harms, device, user, procedure, or anatomy relatedness of this event could not be determined with the medical records available for review.While the initial procedure was off-label due to concomitant device usage, it is unclear if this contributed to the reported event.The final patient status was reported as doing well.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft, a suprarenal stent graft extension and an ovation extender to treat an abdominal aortic aneurysm (aaa).Approximately 4 years post initial procedure during a routine follow up a type 3a endoleak was identified.Patient is pending a follow up angiogram and the physician is planning a re-intervention.Clarification: the initial implant procedure was outside the indications of use (off-label) due to adjunctive devices not compatible with the afx system per device ifu.Additional information: the physician elected to treat the patient by implanting one (1) afx2 bifurcated stent graft, one (1) afx vela infrarenal and one (1) afx vela suprarenal on 01 september 2022.The endoleak was successfully resolved and the patient tolerated the procedure well.